Two-Sided Generalized Exponential Distribution


Korkmaz M. C. , GENÇ A. İ.

COMMUNICATIONS IN STATISTICS-THEORY AND METHODS, vol.44, no.23, pp.5049-5070, 2015 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 44 Issue: 23
  • Publication Date: 2015
  • Doi Number: 10.1080/03610926.2013.813041
  • Title of Journal : COMMUNICATIONS IN STATISTICS-THEORY AND METHODS
  • Page Numbers: pp.5049-5070

Abstract

We derive a generalization of the exponential distribution by making log transformation of the standard two-sided power distribution. We show that this new generalization is in fact a mixture of a truncated exponential distribution and truncated generalized exponential distribution introduced by Gupta and Kundu [Generalized exponential distributions. Aust. N. Z. J. Stat. 41(1999): 173-188]. The newly defined distribution is more flexible for modeling data than the ordinary exponential distribution. We study its properties, estimate the parameters, and demonstrate it on some well-known real data sets comparing other existing methods.